Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

What is an encycical episode?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2001
Answered : 11951 Questions
What is an encycical episode. ?

Posted Sun, 3 Nov 2013 in Hypertension and Heart Disease
Answered by Dr. Michelle Gibson James 27 minutes later
Brief Answer:
do you mean syncopal episode

Detailed Answer:
HI, thanks for using healthcare magic

At present there is no medical term called encycical episode but I am querying whether you mean syncopal episode.

Syncopal episode refers to a temporary, self limited loss of consciousness. It can occur for different reasons.
In persons with hypertension or a history of heart disease, it can be related to :
(1) hypotension- a transient drop in blood pressure can cause syncope

(2)arrhythmias- this is abnormal rhythm of the heart. The abnormal rhythm can affect the blood flow to the brain and causes syncope

(3)angina- this is chest pain that occurs because there is decreased blood flow to the heart. The pain can be associated with shortness of breath.

(4)transient ischemic attack - this is a 'mini stroke'. It occurs when the blood flow to the brain stops for a short period of time. The symptoms lasts less than 24 hours.
Persons who have a transient ischemic attack are at risk of a major stroke later on.

(5) syncopal episodes can also occur in response to emotional stress, excess heat and in some persons are provoked by certain situations (coughing, defecation,urination, sneezing)

Syncopal episodes may only occur once or repeatedly.

Normal part of investigations would be an ECG to check the rhythm, rate of the heart. The ECG can also show if there are parts with reduced blood supply.

The treatment would depend on the cause.

I hope this helps, feel free to ask any other questions
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor